Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ever resistant
Jun 25, 2014

I stopped Combivir+Efavirenz because my government stopped bringing it to the country, when I stopped it I was undetectable, 980 CD4 and I started taking truvada+efavirenz 48 hours later. May consider that the previous treatment (combivir) already became resistant to the virus, if not, will it ever become resistant?

Response from Dr. Henry

There is a small risk for resistance developing to efavirenz when Combivir(AZT/3TC) + efavirenz regimen is stopped (due to the fact that efavirenz remains in the blood much longer than the Combivir so once the virus rebounds/returns to detectable there essentially is single drug therapy with efavirenz which has a low barrier to resistance (single mutation can cause resistance). Resistance , once it develops, is very long lasting.In most cases things turn out OK but it is a concern and something to watch for along with your HIV doctor when you are able to access treatment again. KH



Previous
Out of Viramune, can I take only Turvada for month?
Next
Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement